Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Indianapolis, IN

April 17, 20136 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 17, 2013, 7:55 PM EDT for 6 counties in Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2013, 7:55 PM EDT (23:55 UTC)
Expired
Apr 17, 2013, 8:30 PM EDT
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 4:33 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WUUS53 KIND 172355
SVRIND
INC045-107-121-157-165-171-180030-
/O.NEW.KIND.SV.W.0047.130417T2355Z-130418T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
755 PM EDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  SOUTHWESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  NORTH CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 830 PM EDT

* AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF NEWPORT...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...VEEDERSBURG...WILLIAMSPORT...YEDDO...FOSTER...
  WALLACE...HILLSBORO...WAYNETOWN...WEST LEBANON...MELLOTT...
  NEWTOWN...WINGATE...ATTICA...NEW RICHMOND...RAINSVILLE AND PINE
  VILLAGE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 4 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4048 8744 4048 8741 4042 8696 4009 8698
      3988 8720 3997 8748
TIME...MOT...LOC 2356Z 216DEG 28KT 4001 8729

HAIL...1.50IN
WIND...<50MPH

$$

TDUD
2 follow-up statements
225 
WWUS53 KIND 180014
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EDT WED APR 17 2013

INC121-165-180024-
/O.CAN.KIND.SV.W.0047.000000T0000Z-130418T0030Z/
VERMILLION IN-PARKE IN-
814 PM EDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PARKE AND NORTH
CENTRAL VERMILLION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3995 8713 4012 8740 4048 8744 4048 8741
      4042 8696 4009 8698
TIME...MOT...LOC 0014Z 226DEG 26KT 4012 8721

$$

INC045-107-157-171-180030-
/O.CON.KIND.SV.W.0047.000000T0000Z-130418T0030Z/
WARREN IN-TIPPECANOE IN-MONTGOMERY IN-FOUNTAIN IN-
814 PM EDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN TIPPECANOE AND EASTERN WARREN
COUNTIES UNTIL 830 PM EDT...

AT 810 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VEEDERSBURG...
AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...WEST LEBANON...HILLSBORO...WAYNETOWN...MELLOTT...
NEWTOWN...ATTICA...WINGATE...NEW RICHMOND...SHADELAND...RAINSVILLE
AND PINE VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3995 8713 4012 8740 4048 8744 4048 8741
      4042 8696 4009 8698
TIME...MOT...LOC 0014Z 226DEG 26KT 4012 8721

HAIL...1.00IN
WIND...<50MPH

$$

LEE/RYAN
152 
WWUS53 KIND 180028
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 PM EDT WED APR 17 2013

INC045-107-157-171-180038-
/O.EXP.KIND.SV.W.0047.000000T0000Z-130418T0030Z/
WARREN IN-TIPPECANOE IN-MONTGOMERY IN-FOUNTAIN IN-
828 PM EDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR FOUNTAIN...NORTHWESTERN
MONTGOMERY...SOUTHWESTERN TIPPECANOE AND EASTERN WARREN COUNTIES WILL
EXPIRE AT 830 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3995 8713 4012 8740 4048 8744 4048 8741
      4042 8696 4009 8698
TIME...MOT...LOC 0028Z 226DEG 26KT 4019 8711

$$

LEE/RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 7:17 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 17, 7:17 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
717 PM EDT WED APR 17 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 336 PM EDT WED APR 17 2013

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL INDIANA
BRINGING CHANCES FOR WIDESPREAD SEVERE WEATHER TO THE AREA
THURSDAY AFTERNOON AND NIGHT. COLD AIR WILL USHER IN BEHIND THE
SYSTEM ON FRIDAY BRINGING HIGH TEMPERATURES BACK DOWN INTO THE 40S
AND LOWS FRIDAY NIGHT APPROACHING THE FREEZING MARK BEFORE
TEMPERATURES BEGIN TO REBOUND. THE NEXT CHANCES FOR PRECIPITATION
WILL COME ON MONDAY AND REMAIN THROUGH MID WEEK AS ANOTHER FRONTAL
SYSTEM ARRIVES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 336 PM EDT WED APR 17 2013

A WARM FRONT IS MOVING NORTH THROUGH THE AREA BUT RADAR MOSAIC
SHOWS THE ENTIRE AREA DEVOID OF CONVECTION. SOME ECHOES TO THE
SOUTH ARE TRYING TO EKE NORTH BUT HAVING DIFFICULTY DOING SO AND
SHORT RANGE MODELS SHOW THIS TREND CONTINUING SO ONLY INCLUDED LOW
CHANCE POPS DOWN IN THE SOUTH. MORE WIDESPREAD THUNDERSTORMS COULD BE
FOUND ACROSS NORTHERN AND WESTERN ILLINOIS. DO SEE THE POTENTIAL
FOR THESE TO SNEAK INTO THE NORTHWEST COUNTIES LATE AS UPPER WAVE
PUSHES TO THE NORTHEAST SO INCLUDED LIKELY FOR A FEW HOURS IN THE
NORTHWEST. AS THE WARM FRONT LIFTS NORTH HAVE RELEGATED HIGHEST
CHANCE POPS TO THE NORTHERN COUNTIES WITH NO FORCING LEFT IN THE
SOUTH. FOR LOWS USED AN AVERAGE OF GUIDANCE IN THE LOW 60S WITH
SOUTHERLY COMPONENT FLOW.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 336 PM EDT WED APR 17 2013

FORECAST FOCUS IS ON MYRIAD OF HAZARDS WITH STRONG STORM SYSTEM
THURSDAY/THURSDAY NIGHT. MODELS ARE IN DECENT AGREEMENT...BUT SHOULD
NOTE THAT TIMING OF FRONTAL PASSAGE IN THE GFS IS AT LEAST 3 HOURS
SLOWER THAN NAM WITH THE SREFS CLOSER TO THE NAM...SO LEANED CLOSER
TO THE NAM/SREF TIMING.

INSTABILITY WILL RAMP UP TOMORROW BY MID DAY...REACHING A MAX OF
AROUND 1000 J/KG OF ML CAPE. A 60 KT LOW LEVEL JET IS FORECAST TO MOVE
INTO THE NORTHWEST BY AROUND 18Z AND OVERSPREAD THE AREA FROM
THERE. WITH SURFACE SOUTH-SOUTHWESTERLY TO SOUTHERLY FLOW AND
AFOREMENTIONED LOW LEVEL JET WILL SEE SIGNIFICANT LOW LEVEL SHEAR
AND CURVING HODOGRAPHS. BEING IN THE WARM SECTOR WITH THESE
CONDITIONS COULD SEE SOME SUPERCELLS IN THE AFTERNOON /THINKING
AFTER 2 PM/ AHEAD OF ANY COLD FRONTAL ACTIVITY. ONE CAVEAT TO THIS
IS THAT INSTABILITY COULD BE A LIMITING FACTOR EARLY AS SHEAR
COULD BE STRONG ENOUGH TO TEAR APART STORMS WITHOUT ENOUGH FUEL.
IN THE EVENING EXPECT TO SEE A PREFRONTAL SQUALL LINE DEVELOP
/5 PM TO 8 PM TIMEFRAME/ TO THE WEST AND MOVE THROUGH THE AREA.
THIS SHOULD HAVE NO PROBLEM SUSTAINING ITSELF WITH THE STRONG
FORCING AND SHEAR AND COULD EASILY SEE EMBEDDED SUPERCELLS OR
BOWING STRUCTURES. THIS WILL BRING THE FULL GAMUT OF SEVERE
POTENTIAL INCLUDING TORNADOES...DAMAGING WINDS AND LARGE HAIL.

ALSO OF IMPORTANCE IS THE HEAVY RAINFALL POTENTIAL FROM LARGE
PRECIPITABLE WATER VALUES OF OVER 200 PERCENT ON ALREADY SATURATED
GROUND. THUS HAVE ISSUED A FLASH FLOOD WATCH AS A QUICK INCH OR
MORE FROM THESE STORMS COULD RAPIDLY PRODUCE FLASH FLOODING
CONDITIONS.

FINALLY WITH THE LOW LEVEL JET MENTIONED FORECAST SOUNDINGS SHOW
WIND GUSTS THROUGHOUT THE DAY THURSDAY OF 40 TO 50 MPH. THUS DO
EXPECT CONDITIONS TO APPROACH/EXCEED ADVISORY CRITERIA...BUT GIVEN
THE MORE SIGNIFICANT NATURE OF OTHER THREATS MENTIONED HAVE CHOSEN
TO KEEP HEADLINES LIMITED TO KEEP SIMPLER MESSAGE AND THUS WILL
JUST PUT GUSTS TO 45 MPH IN THE FORECAST AND FORGO ANOTHER
HEADLINE.

SEVERE POTENTIAL LOOKS LIKE IT SHOULD END BY 6Z...AND MOST OF THE
PRECIP POTENTIAL IS GONE BY 12Z FRIDAY WITH THE EXCEPTION OF SOME
LOW CHANCES FOR SHOWERS AS THE UPPER TROUGH MOVES THROUGH DURING
THE DAY. AFTER THAT THINGS LOOK DRY.

FOR TEMPERATURES GENERALLY USED A CONSENSUS. WILL GET PRETTY COLD
FRIDAY NIGHT /LOW 30S/ AND THIS COULD CAUSE A FROST PROBLEM IF
WINDS DROP OFF MORE THAN CURRENTLY FORECAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 253 PM EDT WED APR 17 2013

HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES SATURDAY NIGHT
BRINGING COOL AND DRY WEATHER.  AS IT MOVES ON TO THE EAST
TEMPERATURES WILL START TO WARM UP A LITTLE SUNDAY AND EVEN MORE
MONDAY AND TUESDAY...UNTIL ANOTHER COLD FRONT MOVES ACROSS OUR
REGION AROUND TUESDAY NIGHT. MODELS HAVE TRENDED A LITTLE SLOWER AND
STRONGER WITH THIS SECOND COLD FRONT.

THE MAIN BULK OF PRECIPITATION IN THE EXTENDED WILL OCCUR TUESDAY
THROUGH WEDNESDAY MORNING WITH THE STRONG COLD FRONT. SOME MODELS
INDICATE WE MAY SEE SLIGHT CHANCE POPS MONDAY AND MONDAY NIGHT.

AS FAR AS TEMPERATURES ARE CONCERNED...WENT CLOSE TO ALL BLEND
TEMPERATURES NIGHT.. A LITTLE WARMER THAN ALL BLEND
TEMPERATURES MONDAY THROUGH TUESDAY NIGHT AS WARM ADVECTION WILL BE
OCCURRING AND WITH CLOUDS AND PRECIP AT THE END.  THEN A LITTLE
COOLER THAN ALL BLEND TEMPERATURES WEDNESDAY NIGHT WITH
CLOUDS...SOME PRECIP AND COLD ADVECTION.

&&

.AVIATION /DISCUSSION FOR 180000Z TAF ISSUANCE/...

ISSUED AT 717 PM EDT WED APR 17 2013

MVFR TO IFR CONDITIONS POSSIBLE WITHIN THUNDERSTORMS...VFR
OTHERWISE.

WARM FRONT LIFTING NORTH ACROSS THE FORECAST AREA EARLY THIS
EVENING HAS GENERATED SCATTERED CONVECTION ALONG A LINE EXTENDING
FROM EASTERN ILLINOIS BACK SOUTHEAST TO BETWEEN KBMG AND KIND.
MOST RECENT SHORT RANGE MODEL GUIDANCE AND EXTRAPOLATION TAKE THIS
AXIS OF STORMS NORTHEAST OVER THE NEXT FEW HOURS...AND MAY CAUSE
SPORADIC IMPACTS AT ALL TERMINALS. ADDITIONALLY...CONVECTION OVER
THE NORTHERN HALF OF ILLINOIS WILL CONTINUE MOVING NORTHEAST AND
MAY MOVE ACROSS THE NORTHERN WABASH VALLEY DURING THE EVENING.
CARRYING TEMPO THUNDER GROUPS AT ALL SITES THIS EVENING...THROUGH
03Z AT KLAF AND 01Z AT OTHER THREE SITES. SOUTHEAST WINDS WILL
GRADUALLY INCREASE THROUGH THE NIGHT. MAY HAVE ADDITIONAL
SCATTERED THUNDERSTORMS MOVE INTO PORTIONS OF THE FORECAST AREA
FROM THE WEST LATE...BUT CONFIDENCE REMAINS TOO LOW FOR A MENTION
IN FORECASTS AT THIS TIME.

STRONG LOW PRESSURE WILL TRACK OUT OF WESTERN MISSOURI THURSDAY
MORNING AND MOVE INTO THE GREAT LAKES BY THURSDAY EVENING. OUT
AHEAD OF THE LOW...SOUTHERLY WINDS WILL INCREASE THURSDAY WITH
SUSTAINEDS AT 25 TO 30KTS AND GUSTS OF 35 TO 40KTS ANTICIPATED.
MAY SEE ISOLATED TO SCATTERED STORMS THROUGH EARLY AFTERNOON...BUT
THE MUCH GREATER CHANCE FOR WIDESPREAD CONVECTION WILL ARRIVE
AFTER 18Z AS A SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE INTO
THE REGION FROM THE WEST AHEAD OF THE COLD FRONT. SQUALL LINE IS
LIKELY TO PRODUCE SEVERE CONVECTION WITH DAMAGING WIND GUSTS. WILL
EMPLOY GREATER DETAIL OVERNIGHT AND EARLY THURSDAY AS THE PATTERN
EVOLVES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....JH
AVIATION...RYAN
Hazardous weather outlook, Apr 17, 4:50 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT WED APR 17 2013

INZ039>042-045>049-051>057-060>065-067>072-181000-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
450 PM EDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED STRONG THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...HAIL...GUSTY WINDS.

TIMING: PERIODS OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT
THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING
THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE
THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON
THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS
CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG
WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING
FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING
AS WELL.

THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO
DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT
LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS
CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION
THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY
WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO
WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>038-043-044-181000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-
450 PM EDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...BRIEF HEAVY
RAIN.

TIMING: SCATTERED SEVERE THUNDERSTORMS WILL EXPAND ACROSS THE
NORTHERN WABASH VALLEY LATE THIS AFTERNOON AND THIS EVENING.

DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT
THIS EVENING...WITH SCATTERED THUNDERSTORMS CONTINUING ACROSS THE
REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING
THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE
THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON
THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS
CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG
WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING
FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING
AS WELL.

THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO
DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT
LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS
CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION
THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY
WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO
WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING...
AND AGAIN THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Apr 17, 6:30 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             4 SW NEW PALESTINE      39.68N  85.94W
04/17/2013  M1.50 INCH       SHELBY             IN   LAW ENFORCEMENT

            OCCURRED IN PLEASANT VIEW.

&&

MDR
Local storm report, Apr 17, 6:49 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND GST     GREENFIELD              39.79N  85.77W
04/17/2013  E50 MPH          HANCOCK            IN   AMATEUR RADIO

            REPORTED JUST NORTH OF GREENFIELD

&&

MMB
Local storm report, Apr 17, 6:53 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             FRANKLIN                39.49N  86.06W
04/17/2013  U0.00 INCH       JOHNSON            IN   AMATEUR RADIO

            BROKEN WINDOW ON A HOME FROM HAIL DAMAGE.

&&

MMB
Local storm report, Apr 17, 7:06 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
706 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND GST     2 NE WILKINSON          39.91N  85.58W
04/17/2013  E50 MPH          HANCOCK            IN   TRAINED SPOTTER

            NEAR THE INTERSECTION OF 1000 N AND 725 E.

&&

MMB
Local storm report, Apr 17, 7:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
749 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             LADOGA                  39.92N  86.80W
04/17/2013  M1.50 INCH       MONTGOMERY         IN   COUNTY OFFICIAL

            ALSO ESTIMATED 50 MPH WINDS.

&&

MDR
Local storm report, Apr 17, 7:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
753 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             6 NE LADOGA             39.98N  86.72W
04/17/2013  E0.88 INCH       MONTGOMERY         IN   TRAINED SPOTTER

            NEAR COUNTY ROAD 1050 E AND 700 S. HEAVY RAIN... WIND
            IS GUSTING 30 TO 40 MPH.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:04 PM EDTSpecial Weather StatementINDMartin26 min
Apr 16, 9:44 PM EDTSpecial Weather StatementINDKnox46 min
Apr 16, 10:01 PM EDTSevere Thunderstorm WarningINDDaviess, Knox44 min
Apr 16, 10:12 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Owen48 min
Apr 16, 10:57 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen48 min
Apr 16, 11:14 PM EDTSpecial Weather StatementINDVigo31 min
Apr 17, 1:18 AM EDTSpecial Weather StatementINDSullivan57 min
Apr 17, 1:55 AM EDTSevere Thunderstorm WarningINDSullivan35 min
Apr 17, 2:07 AM EDTSevere Thunderstorm WarningINDMorgan38 min
Apr 17, 2:30 AM EDTSevere Thunderstorm WarningINDGreene, Sullivan60 min
Apr 17, 3:31 AM EDTSpecial Weather StatementINDGreene44 min
Apr 17, 3:41 AM EDTAreal Flood AdvisoryINDGreene, Sullivan3 hr
Apr 17, 3:57 AM EDTSevere Thunderstorm WarningINDGreene63 min
Apr 17, 8:54 AM EDTAreal Flood AdvisoryINDBartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more12 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDHamilton, Marion11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDMarion, Morgan5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMarion, Morgan5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMorgan, Owen6 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMorgan, Owen6 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGreene, Owen11 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Greene, Knox14 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Greene, Knox13 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike15 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike16 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGibson, Knox16 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDKnox27 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGibson, Knox, Posey25 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDHenry, Rush, Shelby23 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDLawrence, Martin11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington12 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDelaware, Randolph11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDTippecanoe3 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDCarroll, Howard, Tippecanoe4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDClay, Greene5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMontgomery, Parke23 hr
Apr 17, 3:34 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more40 hr
Apr 17, 4:54 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence, Monroe51 min
Apr 17, 5:29 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan46 min
Apr 17, 5:52 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Morgan, Shelby38 min
Apr 17, 6:28 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Marion, Shelby47 min
Apr 17, 7:21 PM EDTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam39 min
Apr 17, 7:49 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe41 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.